Gastrointestinal Side Effects of Proton Pump Inhibitors on Inpa tients at Gatot Soebroto Hospital
Inas Fadhilah Hanif1, Nadia Farhanah Syafhan1, Yetti Hersunaryati2, Retnosari Andrajati1★★ Corresponding author
- 1Clincal Pharmacy Department, Pharmacy Faculty, Universitas Indonesia, Depok, INDONESIA.
- 2Pharmacy Department, Gatot Soebroto Army Center Hospital, Jakarta, INDONESIA.
CORRESPONDENCE
Retnosari Andrajati
Clincal Pharmacy Department, Pharmacy Faculty, Universitas Indonesia, Depok, INDONESIA.
Received: 20-01-2017; Revised: 21-01-2017; Accepted: 14-02-2017.
Volume 9, Issue 1S · pp. s13–s15 · PUBLISHED · DOI: 10.5530/jyp.2017.1s.4
ABSTRACT
Introduction:Gastrointestinal side effects of proton pump inhibitors (PPI) medicines can be diarrhea and constipation. Objective: The purpose of this study was to prospectively analyse gastrointestinal side effects of PPIs used by inpatients of Gatot Subroto Hospital. Material and Methods: This descrip tive analytic study collected data prospectively from prescriptions and patient medical records and through an interview with valid and reliable questionnaire. Causality analysis of gastrointestinal side effects was done by using Naranjo Algorithm while Chi-square and Fisher absolute test were used to see the association between gastrointestinal side effect and gender, age, PPI’s dose, and duration of administration of PPI. Samples were patients who were ≥ 17 years old, received proton pump inhibitor and signed the Informed Consent. Results:The data were collected from February to April 2016 by total sampling method. From 58 patients as research samples, nineteen patients (32.75%) experienced constipation which 16 patients (27.58) and 3 patients (5.17%) were with probable and possible category, respectively. None experienced diarrhea. There were no significant association between constipation and sex, age, PPI’s dose and the duration of PPI’s. Conclusion:Constipation was the most com mon gastrointestinal side effect that was not related to age, sex, PPI dose, and duration of PPI administration.
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
Hanif, I. F., Syafhan, N. F., Hersunaryati, Y., & Andrajati, R. (). Gastrointestinal Side Effects of Proton Pump Inhibitors on Inpa tients at Gatot Soebroto Hospital. Journal of Young Pharmacists, 9(1S), s13–s15. https://doi.org/10.5530/jyp.2017.1s.4
